Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 18, 2004, 5:44 PM MDT for Lincoln County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2004, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 18, 2004, 6:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:04 PM MDT, 40 minutes earlier.
Area forecast discussion, Jun 18, 5:04 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 504 PM MDT FRI JUN 18 2004 .TODAY NIGHT THROUGH MONDAY... UNSETTLED WEATHER IS THE BEST DESCRIPTOR THROUGH THE SHORT TERM. POSSIBLY STRONG CONVECTIVE CELLS DEVELOPING OVER SOUTHWEST WYOMING AND SOUTH CENTRAL IDAHO WILL PERSIST UNTIL AROUND 10 PM...AFTER WHICH TIME THE CELLS WILL BEGIN TO WEAKEN AS THE SURFACE HEATING FACTOR IS LOST. THE WV LOOPS SHOW MOIST SW FLOW ALOFT EXTENDING FROM JUST OFF THE CALIFORNIA COAST THROUGH THE CENTRAL AND NORTHERN ROCKIES. THAT FLOW AND LIFT WILL RESULT IN SCATTERED RAIN SHOWERS MAINLY OVER OUR WESTERN ZONES UNTIL MIDNIGHT...WHEN THE PRECIP WILL CHANGE TO SNOW OVER THE HIGHER MOUNTAINS. ISOLATED RAIN SHOWERS AND AFTERNOON THUNDERSTORMS WILL PERSIST OVER THE MOUNTAINS AND THE LOWER ELEVATIONS THROUGH SATURDAY. A COLD FRONT WILL PUSH THROUGH SUNDAY AFTERNOON AND EVENING...WITH INCREASING PREFRONTAL WINDS AND ENOUGH INSTABILITY FOR ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. A SLIGHT CHANCE OF RAIN AND ISOLATED AFTERNOON THUNDERSTORMS IS IN STORE FOR MONDAY WITH NEARLY ZONAL UPPER FLOW DEVELOPING AHEAD OF ANOTHER OFFSHORE PACIFIC TROUGH. .TUESDAY THROUGH FRIDAY... DECREASING POPS FOR TUESDAY AS THE UPPER RIDGE BEGINS TO BUILD OVER THE INTERMOUNTAIN WEST AHEAD OF THE OFFSHORE TROUGH. THE LONG RANGE GFS WED-FRI KEEPS THE UPPER RIDGE AXIS TO OUR WEST WHICH MEANS NW FLOW ALOFT. HAVE GONE WITH DRY WX WED/THU FOR NOW. LOOKS LIKE ANOTHER COLD FRONT MOVES THROUGH THE N AND E ZONES FRIDAY NIGHT. AHEAD OF IT SOME INSTABILITY AND HAVE ADDED LOW POPS TO THE N/NE ZONES FRI PM AND EVE. LITTLE CHANGE IN HIGHS MON/TUE WITH A LITTLE WARMING WED-FRI. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && CF/AR
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT FRI JUN 18 2004 WYZ001>020-022>030-191100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT MORNING SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALIZED RAINFALL OF ONE QUARTER TO ONE HALF INCH WITH BRIEF SNOW ACCUMULATIONS UP TO 2 INCHES IN THE MOUNTAINS ABOVE 8000 TO 9000 FEET. ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN WESTERN WYOMING...SPREADING EAST OVERNIGHT. LOCALIZED RAINFALL AMOUNTS OVER ONE HALF INCH ARE POSSIBLE WITH THE HIGHER MOUNTAIN PEAKS GETTING 1 TO 3 INCHES OF SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS MAY DEVELOP IN WESTERN WYOMING BY MIDDAY SATURDAY AND THEN SPREAD INTO CENTRAL WYOMING DURING THE AFTERNOON AND EVENING. THE STRONGEST STORMS MAY CONTAIN MARBLE TO NICKEL SIZED HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HEAVY RAINFALL OVER ONE HALF INCH...ANY HIGH WATER OR FLOODED ROADS...AND MOUNTAIN SNOWFALL. SKRBAC
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.